Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diagnosed with shingles. Have an amphetamine habit. Dis this cause shingles?

Hi I am 20 yrs of age and have just been diagnosed with shingles . The problem is I have an amphetamine habit (been addicted 2 yrs). It is possible that this has caused the shingles but also it could be dwn to poor hygiene and excessive smoking which I am cutting dwn. The pain that accompanies the shingles infection is so severe that it prevents me from being able to live a normal life and ironically it seems that the amphetamines is the only antidote to this pain that allows me to function normally. I can t stop the amphetamines but would like advice on managing the shingles whilst taking the drug. I would be ever so thankful if you could offer me some of your value info. All my thanks and regards. Jae.
Asked On : Wed, 26 Dec 2012
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi and thanks for posting on HCM.

Amphetamines don't cause shingles. The number one reason while people have shingles is that the immune system has been weakened. May be your drugs and excess smoking are preventing you fro eating well, staying healthy and maintaining a strong immune system. Shingles is caused by herpes zoster virus. Also, you may want to do an HIV test as this is the leading cause of a weak immune system in youths.

Please, do all it takes to get off drugs, Talk to your doctor and he will be of great help to see you stop this. He will also propose another drug to help control the pain.

Hope this helps and answers you query. If you have more questions, please feel free to contact us.
Dr. Ditah, MD
Answered: Thu, 8 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor